1. bookVolume 16 (2021): Edizione 2 (December 2021)
Dettagli della rivista
License
Formato
Rivista
eISSN
2309-5377
Prima pubblicazione
30 Dec 2013
Frequenza di pubblicazione
2 volte all'anno
Lingue
Inglese
access type Accesso libero

From Randomness in Two Symbols to Randomness in Three Symbols

Pubblicato online: 02 Feb 2022
Volume & Edizione: Volume 16 (2021) - Edizione 2 (December 2021)
Pagine: 109 - 128
Ricevuto: 18 Apr 2021
Accettato: 08 Nov 2021
Dettagli della rivista
License
Formato
Rivista
eISSN
2309-5377
Prima pubblicazione
30 Dec 2013
Frequenza di pubblicazione
2 volte all'anno
Lingue
Inglese
Abstract

In 1909 Borel defined normality as a notion of randomness of the digits of the representation of a real number over certain base (fractional expansion). If we think of the representation of a number over a base as an infinite sequence of symbols from a finite alphabet A, we can define normality directly for words of symbols of A: A word x is normal to the alphabet A if every finite block of symbols from A appears with the same asymptotic frequency in x as every other block of the same length. Many examples of normal words have been found since its definition, being Champernowne in 1933 the first to show an explicit and simple instance. Moreover, it has been characterized how we can select subsequences of a normal word x preserving its normality, always leaving the alphabet A fixed. In this work we consider the dual problem which consists of inserting symbols in infinitely many positions of a given word, in such a way that normality is preserved. Specifically, given a symbol b that is not present in the original alphabet A and given a word x that is normal to the alphabet A we solve how to insert the symbol b in infinitely many positions of the word x such that the resulting word is normal to the expanded alphabet A ∪{b}.

Keywords

MSC 2010

AGAFONOV, V. N.: Normal sequences and finite automata. (English. Russian original) Zbl 0242.94040 Sov. Math., Dokl. 9 (1968), 324–325. (Translation from Dokl. Akad. Nauk SSSR 179, 255-256 (1968)).Search in Google Scholar

BECHER, V.—CARTON, O.: Normal Numbers and Computer Science. In: (Valérie Berthéand Michel Rigó, ed.) Sequences, groups, and number theory, Trends in Mathematics Series. Birkhauser/Springer, Cham, 2018. pp. 233–269.Search in Google Scholar

BOREL, É.: Les probabilités dénombrables et leurs applications arithmétiques, Rend. Circ. Mat. Palermo 27 (1909), no. 1. 247–271.Search in Google Scholar

BUGEAUD, Y.: Distribution Modulo One and Diophantine Approximation. In: Cambridge Tracts in Mathematics Vol. 193, Cambridge University Press, Cambrdge, 2012.Search in Google Scholar

CHAMPERNOWNE, D.: The Construction of Decimals Normal in the Scale of Ten. J. London Math. Soc. 8 (1933), no. 4, 254–260.Search in Google Scholar

ROGERS, H. JR.: Theory of recursive functions and effective computability (second edition). MIT Press, Cambridge, MA, 1987.Search in Google Scholar

KAMAE, T.—WEISS, B.: Normal numbers and selection rules, Israel J. Math. 21 (1975), no. 2, 101–110.Search in Google Scholar

PIATETSKI-SHAPIRO, I. I.: On the law of distribution of the fractional parts of the exponential function, Izv. Akad. Nauk SSSR Ser. Mat. 15 (1951), no. 1, 47–52.Search in Google Scholar

VANDEHEY, J.: Uncanny subsequence selections that generate normal numbers, Unif. Distrib. Theory 12 (2018), no. 2, 65–75.Search in Google Scholar

BESICOVITCH, A. S.: The asymptotic distribution of the numerals in the decimal representation of the squares of the natural numbers, Math. Z. 39 (1935), no. 1, 146–156.Search in Google Scholar

Articoli consigliati da Trend MD

Pianifica la tua conferenza remota con Sciendo